Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jul 19, 2015, 2:45 PM PDT for Kern County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 2:45 PM PDT (21:45 UTC)
- Expired
- Jul 19, 2015, 5:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 101 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:24 PM PDT | HEAVY RAIN 1 | 5 Wnw Isabella Highlands, CA | REPORT ON SOCIAL MEDIA. OVER AN INCH OF RAIN IN 90 MINUTES AND WAS STILL FALLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -393 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
274
WGUS56 KHNX 192145
FFWHNX
CAC029-200045-
/O.NEW.KHNX.FF.W.0007.150719T2145Z-150720T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
245 PM PDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 545 PM PDT
* AT 240 PM PDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE
WAY FIRE BURN SCAR WILL RESULT IN DEBRIS FLOW MOVING THROUGH THE
TILLIE CREEK DRAINAGE AND INTO THE KERN RIVER. THE DEBRIS FLOW CAN
CONSIST OF ROCK...MUD... VEGETATION AND OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BODFISH...LAKE ISABELLA...WOFFORD HEIGHTS...THE WAY FIRE BURN AREA
AND KERNVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 3551 11844 3555 11856 3576 11860 3576 11843
3558 11842
$$
DS2 follow-up statements
995
WGUS76 KHNX 192243
FFSHNX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
343 PM PDT SUN JUL 19 2015
CAC029-200045-
/O.CON.KHNX.FF.W.0007.000000T0000Z-150720T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
343 PM PDT SUN JUL 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR
NORTH CENTRAL KERN COUNTY...
AT 338 PM PDT...DOPPLER RADAR INDICATED THAT RAIN WAS LETTING
UP...HOWEVER MORE THUNDERSTORMS ARE EXPECTED TO REDEVELOP. UP TO ONE
INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY OR MAY BE ALREADY OCCURRING.
EXCESSIVE RAINFALL OVER THE WAY FIRE BURN SCAR WILL RESULT IN DEBRIS
FLOW MOVING THROUGH THE TILLIE CREEK DRAINAGE AND THEN INTO THE KERN
RIVER. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND
OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BODFISH...LAKE ISABELLA...WOFFORD HEIGHTS...THE WAY FIRE BURN AREA
AND KERNVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
IF FLOODING IS OCCURING PLEASE CALL 911 TO REPORT FLOODING.
&&
LAT...LON 3551 11844 3555 11856 3576 11860 3576 11843
3558 11842
$$
BARLOW875
WGUS76 KHNX 192359
FFSHNX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
459 PM PDT SUN JUL 19 2015
CAC029-200007-
/O.CAN.KHNX.FF.W.0007.000000T0000Z-150720T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
459 PM PDT SUN JUL 19 2015
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL KERN COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3551 11844 3555 11856 3576 11860 3576 11843
3558 11842
$$
JDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:12 PM PDT, 33 minutes earlier.
Area forecast discussion, Jul 19, 2:12 PM PDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
212 PM PDT SUN JUL 19 2015
.SYNOPSIS...TROPICAL MOISTURE WILL CONTINUE FLOWING INTO THE
REGION FROM THE SOUTH THROUGH MONDAY. AS A RESULT...THERE WILL
REMAIN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY
EVENING. A DRYING TREND AND A RETURN TO SUMMER LIKE TEMPERATURES
IS EXPECTED BY MID WEEK AS THE TROPCIAL MOISTURE GETS PUSHED OUT
OF OUR AREA.
&&
.DISCUSSION...TROPICAL MOISTURE IS CONTINUING TO SURGE NORTHWARD
INTO THE SOUTHWESTERN CONUS AS WELL AS OFF THE CA COAST. IR
IMAGERY IS INDICATING A MESOSCALE CONVECTIVE SYSTEM FORMED OFF THE
SOCAL COAST THIS MORNING. WHILE THE MAJORITY OF THE SHOWERS AND
THUNDERSTORMS HAVE REMAINED TO THE WEST OF OUR AREA. A FEW
THUNDERSTORMS HAVE POPPED UP ALONG THE WEST SIDE OF THE SAN
JOAQUIN VALLEY NEAR THE COASTAL RANGE AND OVER THE SOUTHERN SIERRA
NEVADA AS WELL AS OVER THE KERN COUNTY MOUNTAINS. THE MAIN IMPACT
TODAY FROM THE TROPCIAL MOISTURE BESIDES THE POTENTIAL FOR FLASH
FLOODING...HAS BEEN INCREASED CLOUD COVER OVER MUCH OF OUR AREA
WHICH HAVE HELPED KEEP TEMPERATURES ACROSS MUCH OF OUR AREA 10-15
DEG F BELOW YDAY AT THIS TIME. HOWEVER...A NOTICABLE EXCEPTION HAS
BEEN OVER THE KERN COUNTY DESERTS WHERE TEMPERATURES ARE RUNNING
4-8 DEG F WARMER THAN YDAY AS SKIES HAVE BEEN MOSTLY SUNNY TODAY
IN CONTRAST TO THE CLOUDY DAY EXPERIENCED ON SATURDAY.
12Z WRF INDICATING A DEEP TROPICAL MOISTURE SURGE FROM THE
REMNANTS OF FORMER HURRICANE DOLORES PUSHING NORTHWARD INTO
CENTRAL CA TONIGHT AND MONDAY. THIS MOISTURE WILL PROVIDE FOR
CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS OUR AREA
WITH THE BEST CHANCES REMAINING OVER THE SOUTHERN SIERRA NEVADA
AND TEHACHAPI MOUNTAINS. A FLASH FLOOD WATCH CONTINUES FOR THESE
AREAS AS WELL AS FOR THE KERN COUNTY DESERTS THROUGH MONDAY
EVENING AS SOME OF THESE STORMS COULD EASILY PRODUCE LOCALLY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. WITH RH PROGS INDICATING
ABUNDANT MID/UPPER MOISTURE ON MONDAY...EXPECT THAT MOST AREAS
WILL REMAIN MOSTLY CLOUDY AND DAYTIME TEMPERATURES WILL REMAIN
BELOW NORMAL.
THE MODELS CONTINUE TO ADVERTISE AN UPPER TROUGH DEEPENING OVER
THE PAC NW BY TUESDAY WHICH WILL PUSH THE TROPICAL MOISTURE EAST
OF OUR AREA BY MIDWEEK AS A DRY UPPER SOUTHWEST FLOW BECOMES
ESTABLISHED. AS A RESULT...A CLEARING AND DRYING TREND WILL TAKE
PLACE ON TUESDAY AND WEDNESDAY WITH DECREASED PRECIPITATION
CHANCES ON TUESDAY AND CONVECTION CONFINED TO NEAR THE SOUTHERN
SIERRA CREST ON WEDNESDAY.
THE MEDIUM RANGE ENSEMBLE MEANS ARE INDICATING THE DRY SOUTHWEST
FLOW THEN PERSISTING OVER OUR AREA FOR THE REMAINDER OF NEXT WEEK
AND NEXT WEEKEND AS WE REMAIN UNDER A TROUGHY PATTERN. THIS WILL
KEEP MAINLY CLEAR SKIES AND DRY CONDITIONS ACROSS OUR AREA THROUGH
THE AFOREMENTIONED PERIOD. TEMPERATURES WILL BE NEAR TO SLIGHTLY
BELOW NORMAL.
&&
.AVIATION...SCATTERED THUNDERSTORM ACTIVITY WILL PERSIST ACROSS
THE MOUNTAIN AND DESERT AREAS OF CENTRAL CALIFORNIA...WITH
ISOLATED THUNDERSTORMS ALSO POSSIBLE IN THE SAN JOAQUIN VALLEY
OVER THE NEXT 24 HOURS. THESE STORMS WILL BRING AREAS OF MVFR AND
LOCAL IFR/VLIFR CONDITIONS ALONG WITH WITH SOME POSSIBLE MOUNTAIN
OBSCURATIONS IN THE HIGHER TERRAIN. GUSTY AND ERRATIC WINDS AROUND
40 KTS CAN ALSO ACCOMPANY THE STORMS. OTHERWISE...VFR CONDITIONS
WILL PREVAIL OVER THE CENTRAL CALIFORNIA INTERIOR.
&&
.AIR QUALITY ISSUES...NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 07-19 112:2009 86:1983 79:2006 54:1932
KFAT 07-20 111:1908 81:1973 78:1938 54:1903
KFAT 07-21 112:1908 79:1987 82:2006 56:1973
KBFL 07-19 111:2009 82:1983 85:1907 52:1906
KBFL 07-20 112:1938 84:1973 82:1979 49:1906
KBFL 07-21 112:1938 81:1987 83:1969 50:1906
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING CAZ096-097.
FLASH FLOOD WATCH THROUGH MONDAY EVENING CAZ095-098-099.
&&
PUBLIC...DS
AVN/FW...BSO
SYNOPSIS...DS
WEATHER.GOV/HANFORDHazardous weather outlook, Jul 19, 4:45 AM PDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 445 AM PDT SUN JUL 19 2015 CAZ095-098-099-201200- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 445 AM PDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERT. ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...SCATTERED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY TODAY THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY INTO MONDAY. * TIMING: MONDAY THROUGH MONDAY EVENING. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ096-097-201200- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 445 AM PDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...SCATTERED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS FOR THE SOUTHERN SIERRA NEVADA TODAY THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED THUNDERSTORMS FOR THE SOUTHERN SIERRA NEVADA CONTINUING INTO TUESDAY EVENING. * TIMING: MONDAY THROUGH TUESDAY EVENING. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA TERRAIN. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>094-201200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 445 AM PDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. ...ISOLATED THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT THERE WILL BE ISOLATED THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SIERRA FOOTHILLS THROUGH TONIGHT. * TIMING: TODAY THROUGH TONIGHT. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING OF ROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SIERRA FOOTHILLS EARLY THIS WEEK. * TIMING: MONDAY...CONTINUING OVER THE FOOTHILLS TUESDAY. * IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF HEAVY RAIN CAN CAUSE LOCALIZED FLOODING OF ROADS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. SANGER WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:18 PM PDT | Flash Flood Warning | HNX | Kern | 3 hr |
| Jul 18, 5:32 PM PDT | Special Weather Statement | HNX | Kern, Tulare | 58 min |
| Jul 18, 6:53 PM PDT | Special Weather Statement | HNX | Fresno | 37 min |
| Jul 18, 6:56 PM PDT | Areal Flood Advisory | HNX | Kern | 3 hr |
| Jul 18, 7:39 PM PDT | Special Weather Statement | HNX | Fresno | 81 min |
| Jul 18, 9:10 PM PDT | Special Weather Statement | HNX | Fresno | 80 min |
| Jul 18, 10:26 PM PDT | Special Weather Statement | HNX | Merced | 49 min |
| Jul 19, 1:09 AM PDT | Special Weather Statement | HNX | 36 min | |
| Jul 19, 2:28 AM PDT | Special Weather Statement | HNX | 92 min | |
| Jul 19, 1:49 PM PDT | Flash Flood Warning | HNX | Kern | 3 hr |
| Jul 19, 4:14 PM PDT | Special Weather Statement | HNX | Tulare | 46 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.